Alert archive / Connecticut / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Albany, NY

June 17, 2001Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at Jun 17, 2001, 9:30 AM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2001, 9:30 AM EDT (13:30 UTC)
Expired
Jun 17, 2001, 3:15 PM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Whole counties

County Northwest Hills Planning Region, CT

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2001-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2001-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 171330
FFWALY
CTC005-171915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
930 AM EDT SUN JUN 17 2001

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT

* UNTIL 315 PM EDT

FLOOD WATERS ARE MOVING DOWN THE EAST ASPETUCK RIVER. THE RIVER IS 
BANKFULL FROM NEW PRESTON SOUTH AND OUT OF IT/S BANKS FROM 
NORTHVILLE TO NEW MILFORD. ROADS IN THE VICINITY OF STATE ROUTE 202 
WILL BE AFFECTED. IN ADDITION FLOODING WILL OCCUR ALONG GREAT BROOK 
IN THE VICINITY OF STATE ROUTES 109 AND 202...AND ALONG FARM BROOK 
SOUTHEAST OF NEW MILFORD IN THE VICINITY OF ROUTE 67. 

THE FLOODING IS THE RESULT OF THE REMNANTS OF ALLISON WHICH DUMPED 
HEAVY RAINFALL ACROSS LITCHFIELD COUNTY OVERNIGHT...WITH SOUTHERN 
SECTIONS OF THE COUNTY RECEIVING 2.5 TO 4.5 INCHES OF RAIN. FLOODING 
HAS BEEN REPORTED ALONG SOME STREAMS AND RIVERS IN THIS AREA BY 
AMATEUR RADIO OPERATORS. AN ADDITIONAL 1 TO 3 INCHES OF RAIN IS POSSIBLE 
TODAY WHICH WILL ADD MORE RUNOFF TO THE FLOOD WATERS. 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK 
HIGHER GROUND.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:12 AM EDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 17, 7:12 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
712 AM EDT SUN JUN 17 2001

.DISC...QUICK UPDATE TO INDC WL BE XTNDG FFA OVR HIR TRRN E HDSRVR
INTO SRN VT BASED ON CURRENT RADAR AND PROJECTIONS OF HVY QPF.

.ALY...FFA TDA FOR NYZ054-061-066-CTZ001-MAZ001-VTZ013-014

KHH

In the hours before

Local storm report, Jun 17, 7:03 AM EDT, 2 hours 27 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0703AM     SUN JUN 17 2001
#1 0000001 000
CHQT WLSR CSAP CPAP QHQT EHQT DHQT FHQT CADM
02584       FILE 28   SP SIDNEY NY11201000           JUN 16-01   CANCEL
TO          APB

CANCEL************CANCEL***************CANCEL*************CANCEL*********

SP SIDNEY IS NOW UP AND RUNNING ON TELEPHONES - TELEPHONE COMPANY ADVISED
SP SIDNEY RETURNEDi TO SERVICE.

AUTH TPR SHANNON L HARTZ                 LEE 7-02AM

OPER - LEE,JAMES W                    0702

Nearby

Flash Flood Warnings in Connecticut, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.